MAUDE Adverse Event Report: BECTON DICKINSON, S.A. ECLIPSE SMARTSLIP; NEEDLES, HYPODERMIC

BECTON DICKINSON, S.A. ECLIPSE SMARTSLIP; NEEDLES, HYPODERMIC
Catalog Number 305892
Medical Device Problem Codes Leak/Splash (1354); Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
" staff are supposed to vaccinate, but they can't get the needle on the syringe to do it.The few they've been able to put it on are not tight, and the vaccine leaks out the side." the vaccine could not be used and had to be discarded.No personal injury.
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number 305892 and batch number 2509006.The review did not reveal any abnormalities detected during the production process that could have contributed to the reported defect, and all quality tests were found to be within specification.To aid in the investigation of this issue, three (3) shelf cartons of product were received for evaluation by our quality team.Two (2) of the shelf cartons were unopened and one (1) shelf carton was opened.The opened shelf carton was utilized for testing of the unused needle samples.The needle samples were assembled with a bd 10ml emerald syringe.The eclipse needles did not show any indications of connectivity issues or leakage.Based on the returned sample results and the production history records, a cause related to the needle manufacturing process could not be determined at this time.Engagement force is measured as a final test prior to the release of each lot produced and it was confirmed that this lot was found to be within specifications.An occurrence analysis was performed for batch number 2509006 and the defect of connectivity issue.Based on the occurrence analysis findings for this lot and defect, no further action is determined necessary at this time.Our investigative team is aware that complaints have been received regarding this batch; however, according to our analysis of each report and considering that none of these reports have had a confirmed manufacturing issue, the reports against this batch are considered to be associated with misuse.The reports against this batch are not considered related to the batch itself.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.We would like to inform you that smartslip technology (tm) has been introduced to help to ensure that a secure connection is made with luer slip syringes.It has been designed to reduce the risk of needle disengagement from luer slip syringes, which are the most common syringe design (in europe).In accordance, we recommend following the instructions for use for bd eclipse smartslip which are unique in recommending the user "push firmly when attaching the needle to the syringe." the user should be sure ¿clip¿ is activated.When attaching a needle with smartslip technology (tm) to luer lock connection, the clinician may feel a stronger resistance, this is not preventing a connection to be made.The user should then ¿push while twisting¿.If the movement is inadvertently paused and the twisting/ turning occurs later, the needle will disengage.Moreover, our needles are manufactured and released according to applicable procedures and specifications and comply with international standard iso 594/1 "conical fittings with a 6% (luer) taper for syringes, needles and certain other medical equipment¿.If this issue were to reoccur, we would appreciate the opportunity to review the samples involved, including the syringe use, as it would assist in performing a deeper investigation.
 
Event or Problem Description
No additional information.

Brand Name
ECLIPSE SMARTSLIP
Common Device Name
NEEDLES, HYPODERMIC
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23804401
Report Number3002682307-2025-00141
Device Sequence Number9360048
Product Code FMI
UDI-Device Identifier00382903058921
UDI-Public(01)00382903058921(11)250910(17)300831(10)2509006
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K100209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305892
Device Lot Number2509006
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2025
Supplement Date Received by Manufacturer01/29/2026
Initial Report FDA Received Date12/15/2025
Supplement Report FDA Received Date02/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown